Alert archive / Alabama / Freeze Warnings in 2007
Freeze Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Feb 16, 2007, 4:00 PM CST for 5 counties in Alabama. It took effect at Feb 16, 2007, 9:00 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 4:00 PM CST (22:00 UTC)
- In effect from
- Feb 16, 2007, 9:00 PM CST
- Expired
- Feb 16, 2007, 11:27 PM CST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -217 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 162200 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 400 PM CST FRI FEB 16 2007 ...A HARD FREEZE WARNING IS IN EFFECT TONIGHT FOR INTERIOR SOUTH CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE... .VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA PRIMARILY ALONG AND EAST OF I-65...AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...MAINLY ALONG AND NORTH OF I-10. TEMPERATURES WILL DROP BELOW FREEZING EARLY THIS EVENING...THEN DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A HARD FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON SATURDAY. ALZ056>060-FLZ001-003-005-170600- /O.NEW.KMOB.FZ.W.0003.070217T0300Z-070217T1300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW 400 PM CST FRI FEB 16 2007 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CST SATURDAY. VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA PRIMARILY ALONG AND EAST OF I-65...AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...MAINLY ALONG AND NORTH OF I-10. TEMPERATURES WILL DROP BELOW FREEZING EARLY THIS EVENING...THEN DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A HARD FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON SATURDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS74 KMOB 170527 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1130 PM CST FRI FEB 16 2007 ...A HARD FREEZE WARNING IS IN EFFECT TONIGHT FOR INTERIOR SOUTH CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE... .A VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA NORTH OF I-10. TEMPERATURES WILL CONTINUE TO DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A HARD FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON SATURDAY. ALZ056>060-FLZ001-003-005-171300- /O.CAN.KMOB.FZ.W.0003.000000T0000Z-070217T1300Z/ /O.NEW.KMOB.HZ.W.0001.070217T0527Z-070217T1300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW 1130 PM CST FRI FEB 16 2007 ...HARD FREEZE WARNING IN EFFECT UNTIL 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST SATURDAY. THE FREEZE WARNING HAS BEEN CANCELLED. A VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA WELL NORTH OF I-10. TEMPERATURES HAVE DROPPED INTO THE MID TO UPPER 20S RIGHT BEFORE MIDNIGHT...AND WILL CONTINUE TO DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A HARD FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON SATURDAY. A HARD FREEZE WARNING MEANS TEMPERATURES ARE EXPECTED TO FALL BELOW 26 DEGREES FOR MORE THAN 5 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. UNPROTECTED PIPES MAY ALSO FREEZE. ALZ051>055-MSZ067-075-076-171300- /O.NEW.KMOB.HZ.W.0001.070217T0527Z-070217T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 1121 PM CST FRI FEB 16 2007 ...HARD FREEZE WARNING IN EFFECT UNTIL 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST SATURDAY. A VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA WELL NORTH OF I-10. TEMPERATURES HAVE DROPPED INTO THE MID TO UPPER 20S RIGHT BEFORE MIDNIGHT...AND WILL CONTINUE TO DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A HARD FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON SATURDAY. A HARD FREEZE WARNING MEANS TEMPERATURES ARE EXPECTED TO FALL BELOW 26 DEGREES FOR MORE THAN 5 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. UNPROTECTED PIPES MAY ALSO FREEZE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Feb 16, 3:20 PM CST, 40 minutes earlier.
Area forecast discussion, Feb 16, 3:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CST FRI FEB 16 2007
.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...SFC RIDGE SLIDES
ACROSS THE AREA TONIGHT AS ANOTHER COLD FRONT APPROACHES FROM THE
NORTHWEST. THIS WILL ALLOW WINDS TO DIE DOWN THROUGH MOST OF
TONIGHT. MAV GUIDANCE NUMBERS ARE ALREADY 1-3 DEGREES TOO HIGH ON
TODAYS TEMPERATURES AND WILL KNOCK A DEGREE OR TWO OFF GUIDANCE
NUMBERS FOR TONIGHT ESPECIALLY ACROSS WESTERN AREAS WHERE GUIDANCE
VALUES LOOK WARM. TEMPS WILL DROP RAPIDLY TONIGHT THROUGH ABOUT 09Z
BEFORE THE SFC RIDGE MOVES EAST AND WINDS TURN TO THE SOUTHWEST IN
ADVANCE OF THE COLD FRONT. THIS WILL HALT THE TEMP DROP AND NOT
ALLOW TEMPS TO GET AS COLD AS THEY MIGHT IF THE HIGH WAS DIRECTLY
OVER US. THE COLDEST TEMPS WILL BE OVER EASTERN AND NORTHEASTERN
SECTIONS WHERE WINDS WILL STAY THE LIGHTEST FOR THE LONGEST PERIOD
OF TIME. DESPITE THIS...HARD FREEZE CRITERIA SHOULD EASILY BE MET
ACROSS AREAS EAST OF I-65 AND NORTH OF I-10. WILL ISSUE A HARD
FREEZE WARNING FOR THESE ZONES TONIGHT. AREAS AROUND THE HARD
FREEZE WARNING WILL STILL DIP INTO THE MID 20S ALTHOUGH DURATION IS
NOT EXPECTED TO MEET CRITERIA. TEMPS WILL MODERATE INTO THE UPPER
50S TO NEAR 60 SATURDAY AS WINDS COME OUT OF THE SOUTHWEST BEFORE
THE COLD FRONT PASSES SATURDAY AFT/EVE. THIS WILL BRING A
REINFORCING SURGE OF ARCTIC AIR INTO THE AREA FOR SUNDAY WHERE HIGH
WILL STRUGGLE TO REACH THE UPPER 40S AND LOW 50S. SUNDAY NIGHT TEMPS
WILL AGAIN FALL INTO THE LOW TO MID 20S INLAND. /13
.LONG TERM...(MONDAY THROUGH NEXT FRIDAY)...SURFACE HIGH PRESSURE
SLIDES EAST DURING MONDAY W/ WINDS BECOMING SOUTHERLY AS NEXT TROUGH
DROPS INTO THE FOUR CORNERS. THIS TROUGH SLIDES EAST ON TUESDAY W/
SFC LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS AND MOVING
EASTWARD ACROSS THE TENNESSEE VALLEY ON WEDNESDAY. MOISTURE VALUES
WILL CONTINUE TO INCREASE W/ PW VALUES CLIMBING FROM LESS THAN ONE
HALF OF AN INCH ON TUE TO 1.3 INCHES ON WED. GLOBAL MODELS STILL
DISAGREE ON THE EXACT SFC LOW TRACK BUT ARE IN FAIR AGREEMENT ON THE
GENERAL PATTERN. AS THE SFC LOW MOVES NORTHEAST THE TRAILING COLD
FRONT WILL MOVE ACROSS THE AREA WED MORNING INTO THE AFTERNOON BRING
SHOWERS AND THUNDERSTORMS TO THE AREA. BASED ON THE TRACK OF THE SFC
LOW...A FEW OF THE THUNDERSTORMS COULD APPROACH SEVERE LEVELS ON
WEDNESDAY. THE AIRMASS BEHIND THE FRONT IS MORE OF PACIFIC
ORIGIN...THUS NOT MUCH OF A COOL DOWN BEHIND THE FRONT. IN FACT
TEMPS MAY WARM INTO THE UPPER 60S BY THE END OF THE WEEK AS ANOTHER
TROUGH DIGS INTO THE FOUR CORNERS CAUSING SOUTHWESTERLY UPPER LEVEL
FLOW OVER THE SOUTHEAST. /13
&&
.MARINE...A WEAKENING OFFSHORE FLOW THIS EVENING WILL QUICKLY BECOME
A LIGHT ONSHORE FLOW BY LATE TONIGHT IN ADVANCE OF A REINFORCING
COLD FRONT. THIS FRONT WILL MOVE ACROSS THE MARINE AREA SATURDAY
AFTERNOON...WITH A STRONG OFFSHORE FLOW AND BUILDING SEAS THEN
EXPECTED THROUGH SUNDAY NIGHT. WINDS AND SEAS WILL SUBSIDE SOMEWHAT
MONDAY AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS. THE HIGH
PRESSURE WILL MOVE EAST AND A STORM SYSTEM WILL BEGIN TO DEVELOP
OVER THE PLAINS STATES BY THE MIDDLE PART OF NEXT WEEK...AND MOVE
EAST ACROSS THE COASTAL WATERS ON WEDNESDAY. WITH THIS...LOOK FOR AN
INCREASING ONSHORE FLOW...BUILDING SEAS...AND AN INCREASE IN
SHRA/TSRA ACTIVITY DURING THE MIDDLE PART OF NEXT WEEK. /12
&&
.FIRE WEATHER...A VERY DRY AIRMASS WILL CONTINUE THROUGH THE WEEKEND
AS HIGH PRESSURE MOVES ACROSS THE REGION. THE DRY AIRMASS WILL BE
REINFORCED ON FOR SUNDAY. THIS WILL HOLD RELATIVE HUMIDITY VALUES
BELOW CRITICAL VALUES THROUGH THE WEEKEND. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 27 62 30 54 / 00 05 05 00
PENSACOLA 28 61 33 53 / 00 05 05 00
DESTIN 30 59 36 55 / 00 05 05 00
EVERGREEN 22 58 26 51 / 00 10 10 00
WAYNESBORO 26 56 26 52 / 00 10 05 00
CAMDEN 26 56 27 50 / 00 10 10 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING FROM 9 PM FRIDAY TO 7 AM SATURDAY FOR THE
FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
AND ESCAMBIA.
FL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FREEZE WARNING FROM 9 PM FRIDAY TO 7 AM SATURDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
RED FLAG WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
RED FLAG WARNING FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
13/JC
12/DSHazardous weather outlook, Feb 16, 4:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 400 PM CST FRI FEB 16 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 171200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 400 PM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. ...HARD FREEZE WARNING FOR AREAS ALONG AND EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10... ANOTHER COLD NIGHT IS FORECAST WITH NIGHTTIME LOWS DROPPING DOWN BELOW THE FREEZING MARK. THE COLDEST AREAS WILL GENERALLY BE ALONG AND EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10 AND THIS IS WHERE A HARD FREEZE WARNING IS IN EFFECT TONIGHT. THESE TEMPERATURES WILL CONTINUE TO POSE A HAZARD TO UNPROTECTED TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COLD FRONT MOVES ACROSS THE REGION SATURDAY. ALTHOUGH NO THUNDERSTORMS ARE FORECAST WITH THIS FRONT...THE MAIN HAZARDS LOOK TO BE CONFINED TO THE MARINE AREA. STRONG NORTHERLY WINDS FOLLOWING THE FRONTAL PASSAGE CAUSES SEAS TO BUILD... CAUSING A RETURN TO HAZARDOUS BOATING CONDITIONS SATURDAY INTO THE EARLY PART OF THE DAY SUNDAY...ESPECIALLY FOR SMALL CRAFT NAVIGATION. THE NEXT STORM SYSTEM IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS AND TEXAS ON TUESDAY. THE LATEST RUNS OF THE COMPUTER MODEL GUIDANCE ALONG WITH PRODUCTS ISSUED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA SUGGEST THE POTENTIAL OF SEVERE THUNDERSTORMS EXISTS WEST OF THE AREA FROM SOUTHEAST TEXAS TO LOUISIANA TUESDAY AND TUESDAY NIGHT. THERE IS A DIFFERING OF OPINION BY EXTENDED RANGE WEATHER MODELS AS TO WHAT HAPPENS WITH THIS SYSTEM BY WEDNESDAY AS IT MOVES ACROSS THE DEEP SOUTH. DUE TO THIS INCREASED VARIABILITY IN TIMING AND STRENGTH OF THIS WEATHER SYSTEM BY MODEL FORECASTS THIS FAR IN ADVANCE...AN INCREASE IN UNCERTAINTY EXISTS IN FORECASTING SEVERE THUNDERSTORMS. ADJUSTMENTS WILL BE NEEDED IN LATER OFFICIAL FORECASTS. STAY TUNED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:02 PM CST | Fire Weather Watch | MOB | Walton | 26 hr |
| Feb 16, 1:02 PM CST | Red Flag Warning | MOB | Walton | 26 hr |
Nearby
Freeze Warnings in Alabama, 2007Freeze Warnings in Florida, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.